Hail, Miami-Dade
- When
- May 26, 1:55 PM EST
- Where
- Miami-Dade County, Miami Beach
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.800, -80.117
Penny-size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 12:28 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 128 PM EDT THU MAY 26 2005 .DISCUSSION...A STATIONARY FRONT WAS LOCATED OVER THE NORTHERN PORTION OF THE CWA EARLY THIS AFTERNOON FROM ABOUT NAPLES EAST TO PALM BEACH. SHOWERS AND A FEW THUNDERSTORMS WERE STARTING TO DEVELOP ALONG THE FRONT EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AS THE SEA BREEZES DEVELOP AND INTERACT WITH THE FRONT. THE STATIONARY FRONT WILL ALSO SINK A LITTLE BIT SOUTH THIS AFTERNOON TO THE AROUND THE INTERSTATE I-75 CORRIDOR...AS A WEAK SHORT WAVE OVER THE EASTERN GULF OF MEXICO MOVES ALONG THE THE FRONT BRINGING IN SOME COOLER AIR ALOFT INTO THE CWA. THEREFORE...THE SHOWERS AND THUNDERSTORMS ACTIVITY SHOULD MOVE SLOWLY SOUTH THROUGH THE CWA THIS AFTERNOON...AND ALLOW FOR A FEW STORMS TO BECOME STRONG THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL. THE SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING OR EARLY TONIGHT OVER THE CWA...AS THE WEAK SHORT WAVES MOVES EAST INTO THE ATLANTIC WATERS. THE STATIONARY FRONT WILL ALSO MOVE BACK NORTH TOWARDS THE LAKE OKEECHOBEE AREA TONIGHT ALLOWING THE WINDS TO SWING MORE TO A SOUTH DIRECTION BUT REMAIN LIGHT OVER THE CWA. SO WITH THE FRONT TO THE NORTH...LIGHT SOUTH WINDS...AND PRECIP THIS AFTERNOON OVER THE CWA...PLAN ON PUTTING SOME PATCHY FOG INTO THE ZONES FOR THE INTERIOR AND EAST COAST INLAND AREAS TONIGHT. THE STATIONARY FRONT SHOULD THEN SLOWLY DISSIPATE ON FRIDAY...AS THE BOTH SEA BREEZES DEVELOP OVER THE CWA ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AREAS OF THE CWA EARLY FRIDAY AFTERNOON. HOWEVER...THE STEERING FLOW WILL STILL BE FROM THE WEST DIRECTION OVER THE ALLOWING FOR THE INTERIOR SHOWERS AND THUNDERSTORMS TO MOVE EAST INTO THE EAST COAST METRO AREAS. SO THE HIGHEST POPS WILL BE ALONG THE EAST COAST AREAS ON FRIDAY. HIGH PRESSURE OVER THE SOUTHERN BAHAMAS WILL MOVE NORTH INTO THE ATLANTIC WATERS THIS WEEKEND ALLOWING THE WINDS TO BE FROM THE SOUTH OVER THE CWA. SO ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP THIS MEMORIAL DAY WEEKEND WILL MAINLY BE OVER THE NORTHERN INTERIOR AREAS WERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. .EXTENDED FORECAST...THE HIGH WILL THEN WEAKEN EARLY NEXT WEEK ALLOWING FOR A DEVELOPING LOW PRESSURE OVER TEXAS LATE THIS WEEKEND TO MOVE EAST NORTHEAST INTO THE SOUTHEAST UNITED STATES. THIS WILL ALLOW THE WINDS TO SWING MORE TO THE SOUTHWEST AND BRING IN TROPICAL MOISTURE TO THE CWA WITH VERY WARM TEMPERATURES FOR THIS TIME OF YEAR ALONG THE EAST COAST. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG THE EAST COAST FOR THE MIDDLE OF NEXT WEEK...DUE TO THE SOUTH WIND FLOW AND THE COLD FRONT MOVING DOWN THE STATE ASSOCIATED WITH THE LOW PRESSURE SYSTEM. && .MARINE...THE WINDS WILL MAINLY BE FROM THE SOUTH THIS MEMORIAL DAY WEEKEND BEFORE SWINGING TO A SOUTHWEST DIRECTION MIDDLE OF NEXT WEEK AHEAD OF A COLD FRONT. THE WIND SPEED WILL ALSO REMAIN BELOW 10 KNOTS THIS WEEKEND BEFORE INCREASING TO 10 TO 15 KNOTS AHEAD OF THE COLD FRONT. SO THE SEAS SHOULD REMAIN BELOW 5 FEET FOR THIS MEMORIAL DAY WEEKEND FOR ALL OF THE SOUTH FLORIDA WATERS. HOWEVER...BUOY 10 EARLY THIS AFTERNOON WAS REPORTING 5 FEET WITH A PERIOD OF 8 SECONDS DUE TO SOME SMALL NORTHEAST SWELLS COMING FROM THE CUT OFF LOW OVER THE MID ATLANTIC WATERS. THESE SWELLS WILL CONTINUE TO MOVE SOUTHEAST TOWARDS THE PALM BEACH WATERS THIS AFTERNOON...AND SHOULD GET INTO THE PALM BEACH WATERS BY LATE TONIGHT OR EARLY FRIDAY MORNING. THIS SHOULD NOT REALLY AFFECT THE SEA HEIGHTS MUCH...BUT COULD ALLOW FOR SOME RIP CURRENTS ALONG THE PALM BEACH COASTLINE FOR FRIDAY AND SATURDAY. SO STAY TUNED FOR LATER INFORMATION ON THE RIP CURRENTS POTENTIAL FOR THE BEACHES OF PALM BEACH COUNTY THIS MEMORIAL DAY WEEKEND. && .FIRE WEATHER...NO PROBLEMS WITH THE FIRE WEATHER AS THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 87 74 91 / 40 40 30 20 FORT LAUDERDALE 76 87 76 90 / 40 40 30 20 MIAMI 75 89 75 91 / 40 40 30 20 NAPLES 72 88 72 89 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1158 AM EDT THU MAY 26 2005 FLZ063-066>075-270830- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1158 AM EDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... THUNDERSTORMS: MODERATELY UNSTABLE CONDITIONS DUE TO A WEAK UPPER LEVEL DISTURBANCE, ALONG WITH AFTERNOON SEA BREEZE CONVERGENCE WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. IN ADDITION, A STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTH FLORIDA FROM PALM BEACH TO NAPLES. AS A RESULT,THE MAIN AREAS AFFECTED WILL INCLUDE PALM BEACH COUNTY AS WELL AS GLADES AND HENDRY COUNTIES NEAR LAKE OKEECHOBEE. THE WEAK STEERING FLOW AND SLOW MOVEMENT OF THE STORMS WILL EQUATE TO LOCALLY HEAVY RAINFALL, MAINLY OVER METROPOLITAN PALM BEACH COUNTY. SOME OF THE STORMS WILL BE STRONG AS WELL. MAIN IMPACTS BESIDE HEAVY RAINFALL WILL BE SMALL HAIL AND GUSTY WINDS TO 35 MPH. MOST OF THE THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EARLY EVENING AS SEA BREEZE CONVERGENCE .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT THU MAY 26 2005 FLZ068-261900- PALM BEACH EASTERN- 202 PM EDT THU MAY 26 2005 ...STRONG THUNDERSTORM NEAR DELRAY BEACH... AT 202 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM FORMING NEAR DELRAY BEACH...ALONG A LINE OF STORMS EXTENDING EAST INTO THE ATLANTIC OCEAN. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT THU MAY 26 2005 FLZ074-261900- DADE METROPOLITAN- 230 PM EDT THU MAY 26 2005 ...STRONG STORMS OVER CENTRAL MIAMI-DADE COUNTY... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED A CLUSTERS OF STRONG THUNDERSTORMS OVER CENTRAL MIAMI-DADE COUNTY...MAINLY WEST OF U.S. HIGHWAY 1...SOUTH OF TAMIAMI TRAIL...AND ALONG AND JUST SOUTH OF KENDALL DRIVE. THE STORMS WILL STAY MAINLY EAST OF KROME AVENUE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
The Miami radar (KAMX), 36 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 hail. Local standard time, as filed.
Penny-size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451102.